T Nation

Another Gynecomastia Thread

I originally posted this on another site but I would still like more feedback if you experts here are willing to help me:

I visited an endocrinologist not long ago. The doctor took several tests, of which, measured my Total Testosterone and Estrogen levels. When the results came back, the doctor announced that my Testosterone level was normal for a 21 year old male (which at 740, I guess is debatable) and that my Estrogen level was undetectable, which again, the doctor stated was normal.

Yet, I have gynecomastia. Despite my Estrogen level being undetectable: the doctor prescribed an anti-estrogen twice daily for three months. It was 10mg of Tamoxifien Citrate (Nolvadex) and it had little to no effect on my chest. Although, I must admit, while on it I felt more energetic and found it easier to get out of bed in the morning.

Now here are my questions:

  1. Is it worth experimenting with another anti-estrogen such as Letrozole?

  2. Would it be wise to go on an all out cycle (Testosterone), taking into consideration an AI and other precautions to keep my estrogen level in check? Would that create a hormonal atmosphere that would rid me of gynecomastia? I only mention it because I read a story that raised my curiosity where someone experiences success through this route, as he “replaced that flabby chest with one of iron”.

  3. Not so much of a steroid question as it is a gynecomastia one: I have had tests to check for kidney and liver disease and both organs are doing fine and like I stated above: my hormone levels are pretty normal. Most of the literature I have read has stated that gyne is caused by a hormonal imbalance or some type of disease with the kidneys or liver and since I have neither what else could possibly cause it?

Edit: I have had gynecomastia since I was 12-13.

Thanks for reading gentlemen.

Well, it sounds like you have pubertal gyno. If that is the case, and it is not pseudogyno then doing a round of testosterone injections, or a steroid cycle, will almost certainly not reduce your pubertal breast growth. Doing so would almost certainly inflame your pre-existing gyno, and possibly make it worse.

If you have pseudogyno, lose some body fat and do some more research, try and get a number of years exercising under your belt and wait til you are like 25+

Just my two cents

Yes sir, I have pubertal gyno. So because of my case, it would not be wise to think about starting a cycle? Even if I paid special attention to estrogen and took something like Arimidex to keep the T from being converted into E?

Also, besides the cycle, going back to my first question: knowing that the Nolvadex failed, is it worth trying Letrozole? Or would that just be a waste of money?

Generally speaking, if the pubertal gyno doesn’t go away on its own as you mature and get older, it will take surgical exicision to correct it.

You could try Letro, it probably will not work. Could make it worse depending on how much you use and for how long.

Doing a cycle to MAKE GYNO BETTER is backwards, I can understand your thinking on it though. It is possible you could do a cycle, using the proper ancillaries/having them on hand and your gyno won’t get any worse, but do you want to go that route?

I wouldn’t mind going down any route. The only problem with surgery is that I simply cannot afford it, $4-5k is way too much right now and I do not see myself being able to afford it anytime soon.

I think the next step I’ll take is to experiment with Letro. If I increase the dosage gradually and taper down as instructed in the gyno sticky, will that ensure it won’t make my gyno worse?

Btw, this whole ordeal with my hormones is very strange to me. I have gyno, excessive body hair, an active libido, and breakout easily. Yet the tests have all come back “normal.” Something has to be out of whack–so experimenting with steroids seems to make sense.

My husband has gyno from puberty as well. He used letro and it cleared up a small amount, but I think it only cleared up gyno from previous cycles when he didn’t PCT. It probably wouldn’t hurt to try letro, but it most likely won’t work for the puberty gyno. I would suggest just getting as lean as possible to minimize the visual effect and start saving for surgery if you’re serious about getting it removed.

You could have something going on with your other hormones, but I wouldn’t experiment with a cycle unless you want to deal with the varying hormones levels…you will have low test after and have low libido for a while even with PCT. good luck!

I’ve had pub gyno for about 8 years now, cycles will make it worse trust me on this. I’m saving for surgery down the road, as all the MD’s I’ve talked to said its set in. Also if you wanna reduce it visually you’ve got two options. Find shirts that fit a specific way making it not noticeable, and get lean as hell, when i dropped to a real low BF it was hardly visible. Hope that helps

OP, listen to these people. Your statement ‘experimenting with steroids seems to makes sense’ is about as non-sensical as one can imagine. I understand your attraction to/the allure of steroids, but trust me and the other peoples opinions/experiences.

Or, just decide to jump on cycle and see what happens. Its up to you, your mind, your body. I decided to do a pro-hormone almost four years ago, took twice the recommended dose. When I came off I took pharmaceutical Nolvadex. After I went off, I traveled to Europe, where I ‘THOUGHT’ I was getting gyno. Ordered letrozole, and started taking it when I got back. Guess what, I probably would have been just fine had I NOT TAKEN THE LETRO.

I, like a lot of other people, may have a very small amount of gyno developed. It used to really fuck with my head, I used to examine it from multiple angles in the mirror and etc. So perhaps I don’t know how every thing is for you, but I can tell you this, messing with your hormones isn’t rocket science, but it can be a science, or even an art if you will.

Look at some of the people on this board, they have achieved things that you haven’t, and they did it through experiment, research, help from others and so on and so forth. Just trying to give you perspective before you prematurely stick a needle in your ass and suffer the consequences. These drugs are ‘safe’ when it comes to the immediate effects, ie. you won’t die from them most likely but it will alter your blood pressure, breast growth, reversal of HDL/LDL levels. But in the long run steroids can and do have side effects.